Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 42, NWS San Angelo, TX

October 30, 2015Runnels County, Texas

NWS San Angelo, TX issued this tornado warning at Oct 30, 2015, 7:31 PM CDT for Runnels County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2015, 7:31 PM CDT (00:31 UTC)
Expired
Oct 30, 2015, 8:00 PM CDT
In force
29 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 66 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WFUS54 KSJT 310031
TORSJT
TXC399-310100-
/O.NEW.KSJT.TO.W.0042.151031T0031Z-151031T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT FRI OCT 30 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN RUNNELS COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 800 PM CDT
    
* AT 731 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER NORTON...OR 12 MILES SOUTHWEST OF
  WINTERS...MOVING EAST AT 25 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  NORTON AROUND 735 PM CDT.
  HATCHEL AROUND 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3182 10021 3189 10020 3198 10002 3183 9993
TIME...MOT...LOC 0031Z 259DEG 23KT 3187 10015 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

04
1 follow-up statement
014 
WWUS54 KSJT 310047
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
747 PM CDT FRI OCT 30 2015

TXC399-310100-
/O.CON.KSJT.TO.W.0042.000000T0000Z-151031T0100Z/
RUNNELS TX-
747 PM CDT FRI OCT 30 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN RUNNELS COUNTY...
    
AT 746 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 3 MILES EAST OF NORTON...MOVING EAST AT 25 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  HATCHEL AROUND 755 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3182 10021 3189 10020 3198 10002 3183 9993
TIME...MOT...LOC 0046Z 259DEG 23KT 3189 10004 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

04

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 30, 6:51 PM CDT, 40 minutes earlier.

Area forecast discussion, Oct 30, 6:51 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT FRI OCT 30 2015

.AVIATION...
/00Z TAFS/

Look for thunderstorms, or the potential for thunderstorm
development, to continue across much of West Central Texas until
around midnight tonight. Thunderstorms continue this evening,
mainly across the Heartland north of the Brady terminal and across
the Big Country southwest of the Abilene terminal. Thunderstorms
southwest of the Abilene terminal may be at that terminal within
the next hour or two. Thus, included a tempo group in that
terminal for thunderstorms between 01Z and 02Z. Otherwise, there
is currently no radar-indicated threat to any of the other
terminals. Beyond midnight, the thunderstorm threat will
significantly diminish, and showers will be the primary rain
producer. A cold front will bring winds from the northwest for
tomorrow.

&&

.PREV DISCUSSION... /ISSUED 336 PM CDT FRI OCT 30 2015/

Short Term...

(Tonight and Saturday)

..Heavy rain and strong/severe thunderstorms possible through
tonight...

Currently, a line of showers and embedded thunderstorms continues to
work its way across the CWA this afternoon. Additional isolated
development is occurring west of our area over the Stockton Plateau.
The main upper level low remains west of our area, centered over
southwestern New Mexico. A strong vorticity maximum is rotating
around the southern end of the low this afternoon, and will impact
our area tonight.

All models take the upper level low a little farther south tonight
as it moves east. A slow-moving warm front stretches across the area
from just west of KSOA, arcing northeast to between KBBD and KBWD.
In addition, models hint at a weak surface trough/low developing
near the western end of this front, acting as a focus for new
thunderstorm development after 00Z. This would put the best chances
for new thunderstorms tonight across our southern and southeastern
counties, generally east of a Coleman to Sonora line. However, there
will still be a chance for at least scattered showers and
thunderstorms farther west, mainly through midnight for the rest of
the area.

With precipitable water values at 1" to 1.5", there will a
possibility of localized flash flooding, especially where any
training occurs, which is most likely for areas from Junction to
Brady to Brownwood and east. In addition to the flooding threat,
severe thunderstorms will also be possible, especially near the
warm front and any other mesoscale boundaries that form. The main
hazards will be strong winds, a marginal large hail threat, and an
isolated tornado cannot be ruled out.

As drier air moves in from the west overnight, the rain should move
eastward during the overnight hours, so have lesser chances after
06Z tonight for western areas.

Most of the rain should be moving out of the area by Saturday
morning. There may be a few very light showers with the low as it
comes across, but these are expected to be very isolated and very
light with minimal impact, so will not mention in the forecast. A
cold front will move through tomorrow, so we will be slightly cooler
across most areas tomorrow with northwest winds.

20

LONG TERM...
(Saturday-Tuesday)

A dry, mild weather pattern is on tap Saturday through Tuesday as
the upper low departs to the east and a weak shortwave ridge of
high pressure builds across West Central Texas. Look for partly
cloudy skies and temperatures in the mid to upper 70s through the
period. The warmest day should be on Monday, when the weak upper
level ridge is overhead and the surface winds go light. We may
see a few places warm into the lower 80s.

(Wed-Fri)
Another deep upper trough is progged by models to dig across Southern
California by Wednesday and then lift northeast into the Central
Plains by Thursday night. Meanwhile, a large surface high
pressure system over the Mid Atlantic States will enable plenty
of gulf moisture to pump into West Central Texas Wednesday through
Friday. Showers and thunderstorms could form across the area Wed-
Thursday as a warm, moist airmass coupled with upslope flow
develops across West Central Texas. Precipitation may also form
along the pre-frontal trough/frontal boundary on Friday as the
upper level shortwave trough moves into Minnesota. Have inserted
chance Pops for next Wed-Fri.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 54  66  47  75 /  50  10   5   0
San Angelo 	 53  72  47  79 /  30  10   0   0
Junction 	 56  76  48  78 /  80  10   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 30, 3:37 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT FRI OCT 30 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-312045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
337 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE AREA
THIS EVENING...CONTINUING THROUGH TONIGHT. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE...WITH THE MOST FAVORED AREA ALONG AND
EAST OF A BROWNWOOD TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE
HAIL... DAMAGING WINDS AND ISOLATED TORNADOES.

IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLASH FLOODING...ESPECIALLY IN AREAS EAST OF A BROWNWOOD...TO
MENARD...TO SONORA LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 30, 6:24 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
624 PM CDT FRI OCT 30 2015

TXZ054-310015-
NOLAN TX-
624 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOLAN COUNTY UNTIL 715
PM CDT...

AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BLACKWELL...WITH ANOTHER STRONG THUNDERSTORM LOCATED
NEAR SILVER. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HYLTON AROUND 645 PM CDT.

LAT...LON 3226 10052 3225 10016 3209 10016 3209 10066
TIME...MOT...LOC 2322Z 229DEG 18KT 3209 10032
Special weather statement, Oct 30, 6:40 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 PM CDT FRI OCT 30 2015

TXZ139-140-310015-
COLEMAN TX-BROWN TX-
640 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BROWN AND
SOUTHEASTERN COLEMAN COUNTIES UNTIL 715 PM CDT...

AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TRICKHAM...OR 12 MILES SOUTHEAST OF SANTA ANNA...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROWNWOOD AROUND 710 PM CDT.

LAT...LON 3157 9922 3161 9924 3174 9905 3164 9898
TIME...MOT...LOC 2340Z 235DEG 23KT 3160 9920

MD
Special weather statement, Oct 30, 6:55 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT FRI OCT 30 2015

TXZ127-310030-
TAYLOR TX-
655 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TAYLOR COUNTY UNTIL 730
PM CDT...

AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HAPPY VALLEY...OR 13 MILES NORTHEAST OF BLACKWELL...MOVING NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VIEW AROUND 720 PM CDT.
  BUFFALO GAP AROUND 725 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAMP TONKAWA AND LAKE
ABILENE.

LAT...LON 3229 10014 3241 9991 3228 9973 3211 10004
      3211 10015
TIME...MOT...LOC 2354Z 230DEG 33KT 3217 10010
Special weather statement, Oct 30, 7:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT FRI OCT 30 2015

TXZ140-310030-
BROWN TX-
707 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BROWN COUNTY UNTIL
730 PM CDT...

AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EARLY...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BLANKET AROUND 730 PM CDT.

PEOPLE NEAR EARLY LONGHORN STADIUM...AND BLANKET SWITZER FIELD SHOULD
SEEK SAFE SHELTER IMMEDIATELY!

LAT...LON 3165 9900 3171 9903 3186 9879 3188 9879
      3182 9874 3170 9867
TIME...MOT...LOC 0007Z 251DEG 24KT 3171 9893

04
Special weather statement, Oct 30, 7:11 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
711 PM CDT FRI OCT 30 2015

TXZ076-310045-
CROCKETT TX-
711 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 745 PM CDT...

AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 16 MILES SOUTHWEST OF OZONA TO 8 MILES
NORTHWEST OF PANDALE...AND MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  OZONA AROUND 745 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THE INTERSECTION OF
RANCH ROAD 2083 AND HIGHWAY 405 AND THE INTERSECTION OF HIGHWAY 163
AND RANCH ROAD 1973.

LAT...LON 3030 10174 3033 10174 3034 10172 3034 10166
      3036 10166 3038 10169 3070 10137 3073 10110
      3048 10110 3030 10144
TIME...MOT...LOC 0011Z 236DEG 28KT 3052 10137 3028 10164
Special weather statement, Oct 30, 7:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT FRI OCT 30 2015

TXZ065-066-310045-
COKE TX-RUNNELS TX-
721 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUNNELS AND EAST
CENTRAL COKE COUNTIES UNTIL 745 PM CDT...

AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRONTE...OR 13 MILES EAST OF ROBERT LEE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAVERICK AROUND 730 PM CDT.
  NORTON AROUND 740 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILMETH.

LAT...LON 3183 10025 3195 10030 3205 9989 3185 9985
TIME...MOT...LOC 0020Z 268DEG 21KT 3187 10026

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:00 PM CDTAreal Flood AdvisorySJTBrown60 min
Oct 30, 7:07 PM CDTSpecial Weather StatementSJTBrown23 min
Oct 30, 7:11 PM CDTSpecial Weather StatementSJTCrockett34 min
Oct 30, 7:21 PM CDTSpecial Weather StatementSJTRunnels24 min
Oct 30, 7:39 PM CDTSpecial Weather StatementSJTCallahan36 min
Oct 30, 7:43 PM CDTSpecial Weather StatementSJTMcCulloch47 min
Oct 30, 7:47 PM CDTSpecial Weather StatementSJTCrockett28 min
Oct 30, 8:00 PM CDTSpecial Weather StatementSJTRunnels30 min
Oct 30, 8:10 PM CDTSpecial Weather StatementSJTConcho50 min
Oct 30, 8:21 PM CDTSpecial Weather StatementSJTSchleicher39 min
Oct 30, 8:24 PM CDTSpecial Weather StatementSJTJones36 min
Oct 30, 8:35 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman40 min
Oct 30, 8:42 PM CDTSpecial Weather StatementSJTColeman48 min
Oct 30, 8:50 PM CDTSpecial Weather StatementSJTSchleicher25 min
Oct 30, 9:09 PM CDTSpecial Weather StatementSJTCrockett36 min
Oct 30, 9:13 PM CDTSpecial Weather StatementSJTMcCulloch47 min
Oct 30, 9:15 PM CDTSevere Thunderstorm WarningSJTCallahan12 min
Oct 30, 10:01 PM CDTAreal Flood AdvisorySJTBrown, Coleman119 min
Oct 30, 10:17 PM CDTSpecial Weather StatementSJTBrown28 min
Oct 30, 10:43 PM CDTSpecial Weather StatementSJTBrown32 min
Oct 31, 12:10 AM CDTSpecial Weather StatementSJTKimble35 min
Oct 31, 12:37 AM CDTSpecial Weather StatementSJTMason38 min
Oct 31, 1:13 AM CDTSpecial Weather StatementSJTSan Saba47 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.